Well, first off, I'm not sure why you would be prescribed oxycodone AND Tylenol 3 at the same time??? I've been on oxycodone for a very long time so I feel I can speak about side effects: drowsiness, euphoric feeling, hot flashes, constipation, itching, nausea, vomiting and extra energy. Most of those go away after a little bit of time. (And these are the ones I experienced. There may be more.) The constipation can be really bad. I take stool softeners or Miralax. When I say bad, I mean bad. You say you're on a small dose of Tylenol 3? What dose of both are you on?
As far as becoming addicted, well, there's a difference between dependence and addiction. As far as dependence, I think that can happen fairly quickly for some people. I know I'm dependent since I've been on it 3 years. Addiction, well, I'm sure someone else can speak to that. I worry about addiction all the time.
What has your doctor said about your head injury and neck pain? Did they do any tests? Do you have to have physical therapy or anything?
Good luck. I'm sure there'll be people coming on soon with more experience that will have clearer answers for you.
I had the Tylenol 3 first and then it wasn't helping so she decided that I could top up with Oxycodone, instead of going higher with the Tylenol 3's. I take 1 Oxycodone 4 times a day, and 2 Tylenol 3's 4 times a day. I do not think I have experienced and drowsiness on these medications, but definitely bursts of energy, and constipation, itchiness, and nausea, but thankfully no vomiting. I also take a muscle relaxer with those call flexeril (or something looks like a little yellow baseball homeplate) and that helps with the sleepiness a bit.
I appreciate the help with the side effects, I was trying to figure out if I was having normal side effects and which would be from the Tylenol and which from the oxy.
I am trying to make sure I take breaks when I can handle them from the meds, so I don't get dependant or addicted. But the pain gets so bad that I can't sleep for a few days, then I finally take something and wonder if I am in fact getting addicted? Scary, I have seen addiction in my family and it is not good. So I guess I am just being paranoid.
I have been for tests and I go back soon. My injury was a concussion and there is a lot of lingering issues with that. During the injury my neck was injured and since the initial numbness of both I have been suffering from severe headaches (not migraine but severe) and my neck has been so sore. Even to move it from side to side. So I take the medication which helps me tolerate the pain and helps me keep moving my neck so it does not get stiff, or stay stiff I guess.
Thanks for your candor about the side effects.